MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37612
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Interrogate (1332); Battery Problem (2885); Charging Problem (2892); Communication or Transmission Problem (2896)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient with a deep brain stimulation implantable neurostimulator (ins) was in the hospital.The patient representative said the ins was unable to charge, the battery level could not be read or checked, and the programmer also appeared to not work.There was concern the therapy was not working and may have been turned off because the patient woke up with a return of baseline parkinson¿s symptoms and unable to move at all.Patient rep described it as if there was no deep brain stimulation and no medication.Phone-based troubleshooting support for the external equipment was offered but declined in favor of in-person troubleshooting support.Additional information received from manufacturing rep.It was determined that dbs was off due to normal battery depletion.Legacy programmer had depleted aaa batteries.Batteries replaced and dbs was able to be programmed on.Impedances normal.Issue resolved.Additional information received from manufacturing representative affirming that hospitalization was due to dbs therapy being off after depleting to 0% due to normal battery depletion with onset symptom may 13th.Rep was able to recharge implant to 50% and turn on therapy.Patient immediately felt significant improvement of parkinson's symptoms and was subsequently discharged.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25428012
Report Number3004209178-2026-09623
Device Sequence Number10359227
Product Code MHY
UDI-Device Identifier00643169529762
UDI-Public(01)00643169529762(17)181114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2018
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/08/2026
Date Device Manufactured12/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexMale